When you take the correct or prescribed dose of these medicines, side effects may occur. In addition to relieving pain, you may feel drowsy, confused and in a daze, constipated, and possibly nauseous.
When you take too much of these medications however, symptoms become much more serious. Symptoms include:
- Extreme sleepiness
- Breathing problems
- Small pupils -- the black circle in the colored part of your eye
The first thing that will likely occur is that you will become extremely sleepy. Depending on how much you take, this can range from struggling to stay awake to being completely unconscious -- family members may shake you very hard without waking you up.
The most dangerous complication of this type of overdose is the effect on your breathing. A hydrocodone/oxycodone overdose can cause your breathing to slow down, become more shallow, and possibly stop, depending on how much medication you have taken.
If someone looked at your eyes, they would likely see that your pupils were extremely small. Doctors call this “pinpoint pupils” -- this sign is often used to help identify a hydrocodone/oxycodone overdose.